Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Tooth Problem

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

HIV and gums

I am HIV+ been diagnosed for a year now. Over the past 2 years (and before being diagnosed with HIV) I have had all my teeth removed with new crowns. I am on Aptripla. Just recently I have not been able to brush my teeth without gums bleeding. It's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...gingivitis or localized infections. Also need to check bleeding/bone marrow parameters to make sure you not developed a bleeding problem. KH Read more »

Discolored Teeth

I have been on HIV medication for over 20 years. Had perfectly white teeth and now they are grey and discolored. I have good dental hygiene. Was wondering if the discoloration could be due to long term HIV meds??
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Good question. I haven't seen much on the long-term effect of any particular HIV medication and tooth discoloration. I also haven't noticed any trend in tooth coloration in my own patients on long-term therapy. HIV + patients Read more »

WISDOM TOOTH!

Dear Rob,Mimi here again, thanks for your good work on here. I hope that you are well. I am worried though as i haven't read any response from you on the 6th of August. My question is: my wisdom tooth on the right low jaw is paining and i am not...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...site managers post a notice advising questioners to forward their questions to me via snail mail at Guantanamo Bay, OK?If your teeth hurt, yes, a dentist is the correct person to see. Sure, a proctologist might be willing, but he would probably... Read more »

Problems with tooth and gums

Hi. I am hiv+ for 10 years. Am 30 years female, had up and downs with my hiv, today my vl is lower then 25 copies and cd4 around 800 (and that is after getting stevens johns ).Any way- for the past 5 years my toothand gums became impossible. have...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...If your general dental hygiene (gum care, no smoking) and nutrition is OK then it may be tough to easily fix your dental problems. You don't mention which HIV meds you are on. None of the usual drugs clearly has been linked to a high rate of... Read more »
Articles
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...Includes cholesterol, LDL, HDL, and triglycerides The Bottom Line Since many HIV+ people have no noticeable symptoms of health problems, it isimportant to get regular lab tests to monitor how you are doing. It isespecially important for... Read more »
The Well Project

Starting HIV Treatment

...addressed before you start HIVdrugs. The same goes for a substanceabuse problem. Tell your health care provider if you have other health problems, are takingany other medications (including over the counter, herbal, alternative, and street... Read more »
The Well Project

HIV and Safer Sex

...non-penetrative sex for a change. For example, consider mutual masturbation. Also get medical attention for any infections or health problems in the genital area. Thinking it Through Try and change ways of thinking that make it difficult... Read more »
The Well Project

HIV/AIDS and Lipodystrophy Treatments Part II: Treatments for Fat Loss

...approved for facial lipoatrophy in HIV+ people. Radiesse contains man-madecalcium hydroxylapatite, a substance found in bones and teeth. It is used forreconstructive surgery and dentistry, and has a good safety record. Radiessecosts approximately... Read more »
Connect With Others

Teeth

Posted by Anonymous, 2 Replies
...the time? I get probably 10 per year. I brush and floss 2 times per day. I cant stop it. I think it could be because of the hiv. Read more »

Am I overreacting?

Posted by AlanG, 1 Reply
...who was also a virgin before I met her. we have had protect sex. Appx 4 months ago I was on heavy antibiotics for a infected tooth and ever since then I've had a slight case of lingaring oral thrush. But 8 years ago i accidently came in contact... Read more »

Several health problems

Posted by Anonymous, 1 Reply
...been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Do other people experoience the same situations? Just curious, is not easy to have so many... Read more »

Dental Symptoms

Posted by Anonymous, 1 Reply
...What are Dental Symptoms ? jaw pain or tooth aches ? Read more »